Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 31, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 30, 2017, 3:16 AM MDT. It took effect at Apr 30, 2017, 6:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2017, 3:16 AM MDT (09:16 UTC)
- In effect from
- Apr 30, 2017, 6:00 AM MDT
- Expired
- Apr 30, 2017, 4:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
037 WWUS75 KABQ 300916 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 316 AM MDT Sun Apr 30 2017 ...LATE SEASON FREEZE EARLY THIS MORNING... ...STRONG WINDS ACROSS UNION COUNTY TODAY... .An unusually cold airmass will settle across the area early this morning as the winter storm pulls east into the Texas Panhandle, sending temperatures plummeting below freezing. Freezing temperatures will be observed later than the average last freeze date and after several weeks of considerable warming and early green-up. Strong winds on the back side of the system will continue across northeast New Mexico today even after the snow diminishes. Gusts near 50 mph across Union County will create areas of blowing snow and reduced visibility. NMZ535>537-301500- /O.CON.KABQ.FZ.W.0001.000000T0000Z-170430T1500Z/ Curry County-Roosevelt County-De Baca County- 316 AM MDT Sun Apr 30 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * LOCATION...Curry, Roosevelt and De Baca Counties. * TIMING...Temperatures will dip to at or below freezing early this morning and stay between 30 and 32 degrees until mid morning before warming back up. * TEMPERATURES...30 to 32 degrees. * LOCAL IMPACTS...Take precautions to protects sensitive people, plants, and pets. Freezing temperatures can kill unprotected plants and result in damage to crops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NMZ519-301500- /O.CON.KABQ.FZ.W.0001.000000T0000Z-170430T1600Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 316 AM MDT Sun Apr 30 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * LOCATION...Middle Rio Grande Valley including the Albuquerque Metro Area. * TIMING...Temperatures will dip to at or below freezing early this morning across the Albuquerque Valley, Albuquerque Foothills, and Placitas. Temperatures will warm above freezing by mid morning. * TEMPERATURES...29 to 32 degrees. * LOCAL IMPACTS...Take precautions to protects sensitive people, plants, and pets. Freezing temperatures can kill unprotected plants and result in damage to crops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NMZ530-301500- /O.NEW.KABQ.WI.Y.0031.170430T1200Z-170430T2200Z/ Union County- 316 AM MDT Sun Apr 30 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 4 PM MDT this afternoon. * LOCATION...Union County. * WINDS...Northwest 25 to 35 mph with gusts near 50 mph. * TIMING...Strong winds will continue through mid afternoon before decreasing. The strongest winds are expected between mid morning and early afternoon. * VISIBILITY...Locally reduced in blowing snow. * LOCAL IMPACTS...Difficult driving conditions due to blowing snow, reduced visibilities and strong cross winds can be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 34
2 follow-up statements
653 WWUS75 KABQ 301457 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 857 AM MDT Sun Apr 30 2017 ...STRONG WINDS ACROSS UNION COUNTY TODAY... .Strong winds on the back side of the exiting storm system will continue across northeast New Mexico today even after the snow diminishes. Gusts near 50 mph across Union County will create areas of blowing snow and reduced visibility. NMZ535>537-301600- /O.CAN.KABQ.FZ.W.0001.000000T0000Z-170430T1500Z/ Curry County-Roosevelt County-De Baca County- 857 AM MDT Sun Apr 30 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Freeze Warning. Temperatures will remain above freezing and continue to increase through the day. $$ NMZ519-301600- /O.CAN.KABQ.FZ.W.0001.000000T0000Z-170430T1600Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 857 AM MDT Sun Apr 30 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Freeze Warning. Temperatures will remain above freezing and continue to increase through the day. $$ NMZ530-302200- /O.CON.KABQ.WI.Y.0031.000000T0000Z-170430T2200Z/ Union County- 857 AM MDT Sun Apr 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... * LOCATION...Union County. * WINDS...Northwest 25 to 35 mph with gusts near 50 mph. * TIMING...Strong winds will continue through mid afternoon before decreasing. The strongest winds are expected between mid morning and early afternoon. * VISIBILITY...Locally reduced in blowing snow. * LOCAL IMPACTS...Difficult driving conditions due to blowing snow, reduced visibilities and strong cross winds can be expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
132 WWUS75 KABQ 302159 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 359 PM MDT Sun Apr 30 2017 NMZ530-302300- /O.EXP.KABQ.WI.Y.0031.000000T0000Z-170430T2200Z/ Union County- 359 PM MDT Sun Apr 30 2017 ...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... Winds are still gusty in northeast New Mexico, but speeds have decreased from where they were earlier today. This trend is expected to continue toward sunset. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:01 AM MDT, 15 minutes earlier.
Area forecast discussion, Apr 30, 3:01 AM MDT, 15 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 301 AM MDT Sun Apr 30 2017 .SYNOPSIS... Impressive storm churning northeast out of NM early this morning. Snow will come to an end this morning in the northeast but strong winds will continue well into the afternoon. Dry northwest flow will take over later today and continue through Monday. Gusty breezes today will diminish Monday, with a warming trend each day. A weak short wave trough will approach northern NM Tuesday and cross the state Tuesday night into Wednesday. Some rain and snow showers will favor the northeast during this time. A cold front will bring in cooler air Wednesday, mainly for the east. A ridge of high pressure builds in late in the work week. A storm complex along the west coast will bring moisture north into NM next weekend, and perhaps beyond that. && .DISCUSSION... Deepening pressure gradient at the surface and aloft as the impressive cut off low churns to the northeast. Snow will continue to wrap around the low. We will extend the winter storm warning for Union and Harding Counties through 6am and let the rest expire at 3am MDT. We will then have a wind advisory for Union County during the day today. The freeze warnings will remain for now, although it looks like the one for ABQ will not be widespread or too significant. Sunshine will be the rule today except in the northeast. Highs will be much higher today, by 10 to 20 degrees. That sounds good but they are still 10 to 25 degrees below normal for much of the area. Dry and not as cold tonight with diminishing wind. The northwest flow aloft will weaken Monday with lots of sunshine and continued warming. Highs will reach near normal in the west but be mostly below normal in the east. Overall a nice start to the week. A short wave trough coming onshore Monday in the Pacific Northwest will drop southeast and deepen as it crosses NM Tuesday night into Wednesday. Showers and maybe a few thunderstorms will develop Tuesday afternoon in the northeast, with rain and northern mountain snow showers Tuesday and Wednesday over the northeast third of the CWA. A surface cold front will also cross the state with cooler highs on Wednesday, especially in the east. A strong ridge of high pressure will build over NM late in the week with a dry and warming trend. Highs will be near or above normal by Friday. Models are in decent agreement a deep closed low will develop along the west coast next weekend and draw moisture north into NM. Next weekend will see an increasing chance of showers and storms, favoring the western and northern mountains. Highs will lower a little while winds pick back up. Precipitation could extend into the following week. CHJ && .FIRE WEATHER... The strong and unseasonably cold upper level low that brought snow to much of NM has shifted east of the area early this morning, though snow is persisting across northeast and portions of east central NM. The snow is expected to diminish early this morning, but since the system continues to strengthen, strong winds on the back side of the system will persist across northeast NM. Gusts near 50 mph will be possible, mainly across Union County. Breezy to locally windy conditions will be noted most other locations. Winds will decrease by sunset. Temperatures will remain quite cold area wide and the winds will make it feel even colder. High temps will be up to 15 degrees below normal west of the central mountain chain, and up to 30 degrees below normal across the east. The warming and drying trend will continue through Tuesday. A weak wave will cross NM in northwest flow aloft on Monday/Monday night which will keep a few northwesterly breezes in the forecast. A stronger shortwave will drop south across the central Rockies and clip NE NM Tuesday night and Wednesday. This stronger system will send a cold front through the state . Moisture will increase behind the back door segment of the front. This will allow showers and perhaps a few thunderstorms to develop along and just behind the front as it moves into the area late Tuesday night, and again Wednesday afternoon as the front nudges up to the central mountain chain. The combination of increased moisture, low level upslope flow and upper level support should yield showers and maybe a thunderstorm across the Sangre de Cristo and possibly the Sandia/Manzano Mountains and adjacent high plains. Temperatures on Tuesday will still remain below normal for most areas, but will fall again on Wednesday. Portions of eastern NM will be 10 to 20 degrees below normal once again. Upper level ridging will build in for the end of the week. Temperatures will warm, and should be near or above normal by Friday. Humidities will lower. Much of western NM will see daytime RH below 15 percent as early as Wednesday and continuing through Saturday. Ventilation will generally be good or better through the week. The only exceptions are Tuesday across the northeast and Thursday across portions of the middle Rio Grande Valley and the eastern plains. 34 && .AVIATION... 06Z TAF CYCLE The center of the upper level storm system has moved into west Texas, though snow continues across much of eastern NM. A few showers also persist across the Rio Grande Valley, though these should diminish over the next 2 hours. Low clouds and fog are expected to develop across at least central areas overnight, including SAF, ABQ, and AEG, though it is possible at LVS as well. Otherwise, widespread IFR cigs/vsbys in SN across eastern NM will gradually lift toward sunrise. Improving conditions are expected on Sunday with breezy northwest winds. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 63 33 69 37 / 0 0 0 0 Dulce........................... 55 28 62 32 / 0 0 5 0 Cuba............................ 55 29 63 35 / 5 0 0 0 Gallup.......................... 61 26 71 31 / 0 0 0 0 El Morro........................ 56 25 66 29 / 0 0 0 0 Grants.......................... 59 28 71 32 / 0 0 0 0 Quemado......................... 57 33 70 36 / 0 0 0 0 Glenwood........................ 72 33 80 36 / 0 0 0 0 Chama........................... 48 26 57 29 / 10 0 5 0 Los Alamos...................... 49 33 61 41 / 5 0 0 0 Pecos........................... 47 30 61 36 / 5 0 0 0 Cerro/Questa.................... 51 26 59 32 / 10 0 0 0 Red River....................... 38 22 49 26 / 20 0 0 0 Angel Fire...................... 38 21 48 23 / 10 0 0 0 Taos............................ 52 26 61 32 / 5 0 0 0 Mora............................ 46 29 58 38 / 5 0 0 0 Espanola........................ 54 32 67 39 / 5 0 0 0 Santa Fe........................ 50 33 63 40 / 5 0 0 0 Santa Fe Airport................ 54 32 68 37 / 5 0 0 0 Albuquerque Foothills........... 60 40 72 48 / 5 0 0 0 Albuquerque Heights............. 62 41 74 48 / 0 0 0 0 Albuquerque Valley.............. 64 36 77 41 / 0 0 0 0 Albuquerque West Mesa........... 63 40 74 46 / 0 0 0 0 Los Lunas....................... 65 35 77 41 / 0 0 0 0 Rio Rancho...................... 62 39 74 45 / 0 0 0 0 Socorro......................... 68 41 79 47 / 0 0 0 0 Sandia Park/Cedar Crest......... 46 30 63 39 / 5 0 0 0 Tijeras......................... 48 31 64 38 / 5 0 0 0 Moriarty/Estancia............... 53 29 67 34 / 5 0 0 0 Clines Corners.................. 47 31 61 37 / 5 0 0 0 Gran Quivira.................... 56 36 68 42 / 0 0 0 0 Carrizozo....................... 62 39 72 46 / 0 0 0 0 Ruidoso......................... 57 39 68 42 / 5 0 0 0 Capulin......................... 39 27 50 33 / 30 0 0 5 Raton........................... 43 29 59 33 / 10 0 0 5 Springer........................ 44 29 60 34 / 5 0 0 0 Las Vegas....................... 48 31 63 36 / 5 0 0 0 Clayton......................... 43 29 57 34 / 20 0 0 0 Roy............................. 47 27 61 36 / 10 0 0 0 Conchas......................... 57 34 70 40 / 10 0 0 0 Santa Rosa...................... 58 33 72 40 / 5 0 0 0 Tucumcari....................... 59 33 72 41 / 10 0 0 0 Clovis.......................... 59 36 74 43 / 10 0 0 0 Portales........................ 61 38 75 44 / 10 0 0 0 Fort Sumner..................... 62 36 76 45 / 10 0 0 0 Roswell......................... 69 40 84 48 / 5 0 0 0 Picacho......................... 62 41 76 47 / 5 0 0 0 Elk............................. 61 39 74 46 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 9 AM MDT this morning for the following zones... NMZ535>537. Winter Storm Warning until 6 AM MDT early this morning for the following zones... NMZ530-531. Wind Advisory from 6 AM this morning to 4 PM MDT this afternoon for the following zones... NMZ530. Freeze Warning until 10 AM MDT this morning for the following zones... NMZ519. && 40
Hazardous weather outlook, Apr 29, 4:08 AM MDT, 23 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 408 AM MDT Sat Apr 29 2017 NMZ501>540-301100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 408 AM MDT Sat Apr 29 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A potent Spring storm will bring significant snow and blowing snow to the northern and central mountains east to the Texas border today into tonight. Travel will be difficult to treacherous including Interstate 25 from Glorieta Pass to Raton Pass, and Interstate 40 from Tijeras to the Texas border. Low temperatures tonight will likely drop below freezing across much of the Albuquerque metro area. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. However...weather can change very rapidly. Always use the latest forecasts...watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 40
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.